Hepatitis C Community
Fever Reducer
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Fever Reducer

I have a 102.2 temperture anyone have any suggestions to reduce fever safely without injuring liver? every medicine I read said may injure liver?
Related Discussions
10 Comments Post a Comment
Blank
Avatar_f_tn
Tylenol works fine. Most doctors approve its usage even for those with liver damage.  Some doctors will limit amounts such as restricting the patient to 2000 mg per day.  Others will say follow the recommended dosage.  Either way, you're ok.
I used Tylonel throughout my treatments and it did not cause any additional damage to my liver or at least that's what my biopsy reports say.

Diamond_Lil
Blank
87972_tn?1322664839
Javi, there’s no evidence that Tylenol (acetaminophen) accumulates in the blood; as Diamond_Lil says, it’s very effective and tends to be the drug of choice recommended by hepatologists. If you’re concerned, call your doctor’s office and ask them if they think you should limit from package directions; I had stage 3-4 fibrosis, and could take up to 2500mg/day.

This is from 2003, I think; and the recommendations may have changed slightly, but it’ll give you an idea:

Jorge L. Herrera M.D.
Division of Gastroenterology
University of South Alabama College of Medicine
Mobile AL

http://www.hcvadvocate.org/hcsp/articles/Herrera.html

“Acetaminophen use: Contrary to popular belief, acetaminophen (the active ingredient in Tylenol®) is perfectly safe for patients with cirrhosis as long as it is used cautiously. Any person who drinks alcohol regularly should not consume any acetaminophen. For patients with early cirrhosis (CPT class A or B), the use of acetaminophen is safe as long as the recommended dose is not exceeded (1,000 mg per dose, repeated no more often than every 6 hours). Patients with more advanced cirrhosis should take only ½ of the recommended dose. In fact, for patients with cirrhosis, acetaminophen, when used as described, is the preferred medication for the treatment of pain.”

Bill
Blank
163305_tn?1333672171
I can't remember but is there a reason not to take aspirin? Its the only one that works for me to get rid of fevers.
Blank
87972_tn?1322664839
I think among other things, aspirin can affect platelet function: not always a good thing for those of us with liver disease, eh? Here’s a little article that addresses this:

“Disorders of Platelet Function
The most common disorder of platelet function is caused by aspirin.  Aspirin blocks one of the steps required for platelets to stick together.  This effect of aspirin is what makes it an effective treatment for patients who have disorders of blood clotting or thrombosis.  For example, a person coming to an emergency room with severe chest pain and a suspected heart attack is immediately given aspirin.  This prevents some of the platelet clumping which can obstruct the blood flow to the heart.  Aspirin is an effective medicine to prevent these clots, but it does not totally paralyze the platelet.  Therefore many people take daily aspirin and have no problems with bleeding.  However aspirin can be potentially dangerous in patients who already have a risk for bleeding, such as boys with hemophilia or patients who have too few platelets and depend on each platelet having full function.”

http://ouhsc.edu/platelets/Platelets/platelets%20intro.html

I imagine you’re platelets are now up to snuff though, huh?

Bill
Blank
717272_tn?1277594380
I was allowed 2000 mg a day on TX.  That's 2 extra strengths, 2 times a day.   Aspirin is forbidden in liver disease patients because of the possibility of already having clotting problems.  I had liver damage from NSAIDs (Aleve, Ibuprofen) so did not use those myself and probably never will again.  Fever is an indicator of infection.  Have you checked out why your temp. is up?  
Blank
475300_tn?1312426726
I used a cold wash cloth on my forehead and wrists and where ever else felt good.  I never really worried till I hit 103.  Is this fever from TX?
Blank
1016618_tn?1299941570
My nurse told me to steer away from asprin, motrin, and ibuprofin. She said 4 maximum strength tylenol a day and no more.

Teetom
Blank
Avatar_m_tn
no fever is not from tx, i have not started treatment yet, i am stage 2 level 2 and will be starting shortly, not sure where infection came from, but thanks for the advise I took 2 tylenols and temp is dropping, just not sure what is safe to take with liver disease.
Blank
163305_tn?1333672171
Thanks Bill.
I thought there was a reason not to take aspirin during tx but couldn't remember.

It really is the one over the counter pain reliever that works for me.
OH
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
317787_tn?1373214989
Blank
Dee1956
DC
Avatar_f_tn
Blank
nan535
Brooklyn, NY
683231_tn?1415953923
Blank
flyinlynn
Auburn, WA
1815939_tn?1377995399
Blank
pooh55811
446474_tn?1404424777
Blank
HectorSF
CA
Avatar_f_tn
Blank
Livelife777